Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 409, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 7, 2001, 12:51 AM CDT for Knox County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 2001, 12:51 AM CDT (05:51 UTC)
- Expired
- Sep 7, 2001, 1:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 144 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS53 KOAX 070553
SVROMA
NEC107-070645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
1251 AM CDT FRI SEP 7 2001
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST NEBRASKA
* UNTIL 145 AM CDT
* AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WIND FROM 5 MILES
NORTHWEST OF VERDEL TO 21 MILES SOUTHWEST OF WINNETOON...OR FROM
33 MILES NORTHEAST OF ONEILL TO 18 MILES EAST OF ONEILL...MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NIOBRARA...VERDIGRE AROUND 105 AM CDT
WINNETOON AROUND 110 AM CDT
BAZILE MILLS...CENTER...CREIGHTON AROUND 115 AM CDT
SANTEE AROUND 120 AM CDT
BLOOMFIELD AROUND 135 AM CDT
WAUSA AROUND 145 AM CDT
LARGE HAIL IS ALSO LIKELY WITH THESE STORMS. GO TO A SAFE PLACE
INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4286 9830 4258 9829 4243 9834 4247 9749
4254 9750 4285 9751
POLLACKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:30 PM CDT, 10 hours 21 minutes earlier.
Area forecast discussion, Sep 6, 2:30 PM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT THU SEP 6 2001 FORECAST CHALLENGES -- PRECIPITATION CHANCES SYNOPSIS -- THE FIRST WAVE ALOFT HAS CLEARED TO THE EAST OF THE CWA BUT MOISTURE AXIS REMAINS IN PLACE. FORECAST -- I SEE LITTLE REASON FOR DEVIATING MUCH FROM THE PREVIOUS TIMING WHICH IS SIMILAR TO THE ETA...I.E. OFK FOR THE FRONT JUST BEFORE 12Z AND OMA ABOUT 18Z ALTHOUGH THERE SHOULD BE A SECONDARY SURGE FRIDAY NIGHT AS THE TRAILING WAVE MOVES SOUTH SOUTHEAST. THIS IS LIKELY TO BE MORE EFFECTIVE TO THE WEST HOWEVER. THE ETA DOES WANT TO DUMP TOO MUCH PRECIP...ESPECIALLY THIS EVENING...BUT THE PRECIPITABLE WATER WILL BE HIGH ENOUGH THAT MODERATE TO HEAVY RAINS ARE QUITE POSSIBLE WITH THUNDERSTORMS. TMPERATURES OVERNIGHT TONIGHT SHOULD BE HELD UP BY HUMIDITY...CLOUDS AND CONTINUED STIRRING. ON FRIDAY CLOUDS SHOULD HOLD DOWN TEMPERATURES SOMEWHAT AHEAD OF THE FRONT...BUT IT WILL BE DISTINCTLY COOLER BEHIND THE FRONT. FRIDAY NIGHT THE SECONDARY SURGE WITH THE SECOND WAVE MOVING AROUHD THE PREDOMINANT UPPER LOW OVER CANADA WILL GENERATE SOME THREAT OF PRECIP. AVN MOS MAY BE OVERDONE...ESPECIALLY WITH COUPLING. WILL BE DISTINCTLY COOLER ON SATURDAY. IN THE EXTENDED...BENIGN BUT COOL UNTIL SOME CHANCE OF PRECIPITATION WITH ANOTHER WAVE WEDNESDAY AND THURSDAY. .OMA...NONE. POWERS/NIETFELD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:09 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 46 min |
| Sep 7, 1:48 AM CDT | Severe Thunderstorm Warning | OAX | Knox, Pierce | 42 min |
| Sep 7, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 35 min |
| Sep 7, 3:13 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 32 min |
| Sep 7, 3:18 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 27 min |
| Sep 7, 3:24 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 36 min |
| Sep 7, 3:51 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 24 min |
| Sep 7, 11:13 AM CDT | Severe Thunderstorm Warning | OAX | Johnson | 32 min |
| Sep 7, 4:43 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 32 min |
| Sep 7, 4:53 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 52 min |
| Sep 7, 5:12 PM CDT | Tornado Warning | OAX | Saline | 33 min |
| Sep 7, 5:31 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 59 min |
| Sep 7, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 40 min |
| Sep 7, 6:31 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 44 min |
| Sep 7, 6:38 PM CDT | Flash Flood Warning | OAX | Pawnee | 6 hr |
| Sep 7, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 44 min |
| Sep 7, 6:59 PM CDT | Tornado Warning | OAX | Gage | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.